MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 MARATHON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 MARATHON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5056
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment for arteriovenous malformation embolization.It was noted that the patient's vessel tortuosity was normal.The access vessel was the right femoral artery, with 14.2mm diameter.It was reported that the marathon catheter tip was broken off inside the body.The reported device and any accessory devices were prepared and flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the tip breakage was a device issue.The patient is recovering well.No symptoms or complications were reported.There were no issues that resulted in the damage that was found.The distal tip of the catheter broke.The portion was removed by operation from the patient.There was no resistance or unusual behavior noted during device manipulation prior to the break.The break was identified during advancement or withdrawal.
 
Additional Manufacturer Narrative
H3: product analysis ¿ as found condition: the marathon catheter was returned within a shipping box and a sealed bio-pouch.The marathon catheter was returned separated into two segments.¿ visual inspection/damage location details: liquid embolic residue was found within the marathon catheter hub.The marathon catheter body was found separated at ~147.3cm from the proximal end of the catheter hub.The catheter separated end exhibited plastic deformation (jagged edges/stretching) indicating the catheter likely separated due to tensile failure.Marathon catheter distal separated segment was found stretched.¿ testing/analysis: the total length of the distal segment was measured to be ~11.5cm.When compared to the product drawing, ~12.5cm of the marathon catheter was not returned.¿ conclusion: based on the device analysis and reported information, the customer¿s ¿catheter separation/break¿ report was confirmed as the marathon catheter body was found separated.Possible causes of ¿catheter separation/break¿ include user operational context if user advances or retrieves intraluminal device against resistance, vasospasm, patient vessel tortuosity, entrapment in vessel, more than 20cm of traction was applied, fast catheter retrieval technique, or user applies excessive force, thus exceeding tensile strength of tubing material.However, the cause of the reported event could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MARATHON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22559419
Report Number2029214-2025-01652
Device Sequence Number18566972
Product Code KRA
UDI-Device Identifier00847536005914
UDI-Public(01)00847536005914(17)270523(10)B736499
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5056
Device Catalogue Number105-5056
Device Lot NumberB736499
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2025
Supplement Date Received by Manufacturer06/30/2025
09/02/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date07/28/2025
09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexMale